Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 5:01 PM CDT for 5 counties in Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 23, 2010, 5:41 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Choctaw County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WFUS54 KJAN 232201
TORJAN
MSC015-019-097-105-155-232300-
/O.NEW.KJAN.TO.W.0010.100423T2201Z-100423T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VAIDEN
MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
KILMICHAEL AND POPLAR CREEK BY 510 PM CDT...
LODI BY 515 PM CDT...
EUPORA...BELLEFONTAINE AND EMBRY BY 530 PM CDT...
SHERWOOD AND REFORM BY 535 PM CDT...
MATHISTON AND MABEN BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3357 8901 3357 8891 3346 8887 3329 8956
3329 8969 3324 8974 3341 8983 3373 8925
3373 8919 3375 8918 3374 8902
TIME...MOT...LOC 2201Z 245DEG 48KT 3337 8969
$$
COHEN3 follow-up statements
454
WWUS54 KJAN 232223 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT FRI APR 23 2010
MSC015-019-097-105-155-232300-
/O.CON.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
523 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN
CHOCTAW...NORTHWESTERN OKTIBBEHA...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN CARROLL AND WEBSTER COUNTIES...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
EMBRY BY 535 PM CDT...
EUPORA...WALTHALL...BELLEFONTAINE AND EMBRY BY 540 PM CDT...
SHERWOOD AND REFORM BY 545 PM CDT...
MABEN...MATHISTON AND CLARKSON BY 550 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
3356 8892 3346 8887 3329 8956 3329 8969
3326 8973 3350 8964 3373 8925 3373 8919
3375 8918
TIME...MOT...LOC 2224Z 245DEG 48KT 3339 8946
$$
COHEN509
WWUS54 KJAN 232228
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT FRI APR 23 2010
MSC015-232239-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
CARROLL MS-
528 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
3356 8892 3346 8887 3331 8954 3330 8964
3341 8964 3341 8966 3352 8958 3373 8925
3373 8919 3375 8918
TIME...MOT...LOC 2229Z 245DEG 48KT 3342 8939
$$
MSC019-097-105-155-232300-
/O.CON.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
528 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN
CHOCTAW...NORTHWESTERN OKTIBBEHA...SOUTHEASTERN MONTGOMERY AND
WEBSTER COUNTIES...
AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 10 MILES EAST OF KILMICHAEL MOVING NORTHEAST AT
55 MPH.
THE TORNADO WILL BE NEAR...
EMBRY BY 535 PM CDT...
EUPORA...WALTHALL AND BELLEFONTAINE BY 540 PM CDT...
SHERWOOD AND REFORM BY 545 PM CDT...
MABEN...MATHISTON AND CLARKSON BY 550 PM CDT...
CUMBERLAND BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
3356 8892 3346 8887 3331 8954 3330 8964
3341 8964 3341 8966 3352 8958 3373 8925
3373 8919 3375 8918
TIME...MOT...LOC 2229Z 245DEG 48KT 3342 8939
$$
COHEN391
WWUS54 KJAN 232241
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT FRI APR 23 2010
MSC019-097-105-155-232251-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
541 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR NORTHERN CHOCTAW...NORTHWESTERN
OKTIBBEHA...SOUTHEASTERN MONTGOMERY AND WEBSTER COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
3356 8892 3346 8887 3331 8954 3330 8964
3341 8964 3341 8966 3352 8958 3373 8925
3373 8919 3375 8918
TIME...MOT...LOC 2241Z 245DEG 48KT 3348 8921
$$
BKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 23, 3:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI APR 23 2010 ...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK THROUGH SATURDAY... .SHORT TERM...A VERY UNSTABLE AIR MASS HAS DESCENDED ON THE ARKLAMISS REGION. SURFACE DEWPOINTS ARE IN THE UPPER 60S AND LOWER 70S TA MANY LOCATIONS THIS AFTERNOON WITH SURFACE BASED CAPE VALUES FROM 1500-2000 OVER WRN ZONES AND 0-1KM HELICITY VALUES INITIALIZED ABOVE 150 OVER MUCH OF THE S AND W...MAXING OUT AROUND 300 OVER SWRN ZONES. GENERAL LIFT HAS BEEN MORE THAN SUFFICIENT AS PROVIDED BY A SHORTWAVE CURRENTLY LIFTING ACROSS THE AREA. THIS SYSTEM...ALONG WITH A SECONDARY WEAKER WAVE CURRENTLY LIFTING INTO SRN ZONES...WILL MAINTAIN THE RISK OF SEVERE STORMS THIS EVENING. OTHER CONVECTION IS NOTED DEVELOPING IN THE VICINITY OF THE DRY LINE FROM NERN TX INTO WRN AR. A TEMPORARY DECREASE IN THUNDERSTORM COVERAGE IS EXPECTED TONIGHT IN THE WAKE OF THE SHORTWAVES. ALTHOUGH THE RISK OF CONVECTION WILL PERSIST THROUGH THE NIGHT ACROSS THE ENTIRE FORECAST AREA...THE BETTER CHANCE FOR CONVECTION THIS EVENING IS EXPECTED OVER THE DELTA AND ACROSS NRN ZONES BEFORE DYNAMICS INCREASE TOWARD MORNING BACK INTO THE REGION FROM THE SW. DYNAMICS WILL INTENSIFY SIGNIFICANTLY DURING THE EARLY PREDAWN HOURS. THE UPPER TROUGH WILL PIVOT INTO TEXAS LATE TONIGHT...ASSUMING A NEUTRAL TO SLIGHT NEGATIVELY TILT AS OT PROGRESSES INTO THE ARKLAMISS DURING THE DAY. THE 850 MB JET INTENSIFIES TO AROUND 70 KTS...LIFTING INTO SWRN ZONES AROUND SUNRISE. THIS WILL RESULT IN 0-3 KM HELICITY VALUES ABOVE 1000 EARLY SATURDAY MORNING THAT WILL TRACK FROM THE SW NEWD ACROSS THE FORECAST AREA DURING THE DAY. SUCH INTENSE FORCING IN AN AIR MASS OF 1000-1800 CAPE ACROSS MOST OF THE REGION WILL RESULT IN NUMEROUS...IF NOT WIDESPREAD...SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. ALTHOUGH DYNAMICS WILL GRADUALLY DECREASE DURING THE DAY...THEY WILL REMAIN MORE THAN SUFFICIENT TO MAINTAIN SEVERE THUNDERSTORMS ACROSS MOST OF THE ARKLAMISS THROUGH THE AFTERNOON. SEVERE RISKS WILL BEGIN TO DIMINISH OVER AREAS WEST OF THE MS RIVER BY EARLY AFTERNOON AND WILL CONTINUE SLOWLY EWD...ENDING SEVERE THUNDERSTORMS OVER ERN ZONES DURING THE EARLY EVENING. FLOODING CONCERNS WILL INCREASE SATURDAY AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 INCHES OVER MUCH OF THE FORECAST AREA AND PERIODS OF TORRENTIAL RAINFALL DEVELOP. A FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME SINCE STORM MOTION WILL BE VERY PROGRESSIVE IN THE WIND FIELDS EXPECTED ACROSS THE AREA AND 6 HOURLY FLASH FLOOD GUIDANCE REMAINS BETWEEN 4-5 INCHES. LOCAL FLOODING WILL BE POSSIBLE HOWEVER WHERE THUNDERSTORMS CAN SET UP TO TRACK REPEATEDLY ACROSS ANY GIVEN AREA. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY...AMPLE ATMOSPHERIC DRYING BEHIND THE DRIVING SURFACE TROUGH SHOULD REALLY BE CLEARING THE FINAL EXPECTED SQUALL LINE TO OUR EAST EARLY SATURDAY EVENING. HOWEVER...IT IS NOT IMPOSSIBLE THAT A SECONDARY LOW LEVEL CONVERGENCE AXIS COULD TRY TO FORM A BRIEF LINE OF SHOWERS (OF LITTLE ADDITIONAL CONSEQUENCE) IN OUR AREA BEHIND THE MAIN SQUALL LINE IN THE EVENING. OTHERWISE...ANTICIPATE SKIES CLEARING OUT IN THE "DRY SLOT" WITH SOUTHWEST WINDS PROBABLY NOT DIMINISHING COMPLETELY. ALTHOUGH A TRUE COLD FRONT WILL NOT BE COMING THROUGH...TEMPERATURES WILL LIKELY GET DOWN INTO THE 50S THANKS TO DRY AIR ALOFT BEING BROUGHT DOWN TO THE SURFACE. THE ACTUAL COLD FRONT ASSOCIATED WITH THE PASSING BIG SYSTEM REALLY LOOKS LIKE IT WILL NOT DROP DOWN INTO THE ARKLAMISS LATE SUNDAY NIGHT OR MONDAY...AND THEN MAY WAFFLE AROUND THE REGION UNTIL DROPPING TO THE SOUTH WEDNESDAY. THE UPPER LEVEL PATTERN WILL REMAIN AT LEAST A LITTLE PERTURBED WITH SUBTROPICAL RIDGING IN THE UPPER LEVELS QUASHED SOUTH OF THE COAST. THIS SORT OF PATTERN WOULD PROMISE SOME ACTIVE WEATHER IF AVAILABLE MOISTURE WAS HIGH...BUT IT IS NOT EXPECTED TO BE SO. STILL...GIVEN RATHER STEEP LAPSE RATES DEPICTED FOR THE PERIOD...THERE COULD BE JUST ENOUGH MOISTURE TO GET SOME SHOWERS AND STORMS GOING IN AT LEAST ISOLATED FASHION. THE TRUSTY EUROPEAN MODEL SUGGESTS THE BEST OPPORTUNITY WILL COME ON TUESDAY AND I HAVE INCLUDED SLIGHT CHANCE POPS. OTHERWISE...I TENDED TO CUT LOTS OF SPURIOUS-LOOKING MEX 20 POPS DOWN TO 10S...ALTHOUGH IT IS DEFINITELY POSSIBLE THAT WE MAY HAVE TO INCLUDE MENTION OF POPS IN ANOTHER PERIOD AS WELL ONCE MODELS GET A BETTER GRIP ON THE SITUATION. MUST ALSO MENTION THAT IF WE DO GET SOME STORMS IN THIS PATTERN THE STEEP ATMOSPHERIC LAPSE RATES MAY AT LEAST GIVE SOME HAIL POTENTIAL. THE RISK FOR ANY ORGANIZED SEVERE ACTIVITY IN THE LONG TERM IS STILL TOO LOW TO MENTION IN THE HWO RIGHT NOW...BUT WE WILL HAVE TO KEEP AN EYE ON IT. MODEL CONSENSUS SUGGESTS ANOTHER CHANCE OF A BIG SYSTEM IMPACTING THE REGION LATE NEXT WEEK...BUT GENERALLY AFTER THE END OF THE CURRENT LONG TERM PERIOD. TEMPERATURES MAY TREND SLIGHTLY COOLER THAN AVERAGE (IN AT LEAST NORTHERN ZONES) BEHIND THE COLD FRONT COMING THROUGH MONDAY AND THEN WASHING OUT NEAR THE COAST LATER WEDNESDAY. BUT OTHER THAN THIS EXCEPTION EXPECT READINGS TO AVERAGE AT LEAST ABOVE NORMALS WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND LOWS MAINLY IN THE 50S. /BB/ && .AVIATION... LOW CLOUDS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. GLH/GWO WILL BE IMPACTED MOST FROM 20-03Z. SEVERE STORMS WERE MOVING THROUGH THE AREA PRODUCING LARGE HAIL...GUSTY WINDS AND TORNADOES. THERE WAS A TREMENDOUS AMOUNT OF LIGHTNING AS WELL. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET WITH LOWER CLOUDS LIKELY IN THUNDERSTORMS. WINDS WILL ALSO REMAIN FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING CONDITIONS IN THE TEMPO GROUPS. AFTER 03Z...WILL MAINTAIN THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA BEFORE DAWN SATURDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACK...HAIL GOLF BALL SIZE OR LARGER AND DAMAGING WIND WILL BE POSSIBLE. SLY WIND WILL INCREASE SIGNIFICANTLY...ESPECIALLY OVER THE MS RIVER DELTA AREA WHERE SUSTAINED WIND FROM 20-25 KTS WILL BE POSSIBLE WITH HIGHER GUSTS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 78 55 79 / 69 99 19 15 MERIDIAN 68 80 57 82 / 73 97 29 16 VICKSBURG 70 78 54 78 / 68 99 15 14 HATTIESBURG 69 79 59 84 / 72 94 27 11 NATCHEZ 70 77 56 79 / 73 97 8 10 GREENVILLE 70 77 55 75 / 72 100 19 14 GREENWOOD 71 77 57 77 / 75 100 20 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/BB/MAXIE
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI APR 23 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON. TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT. NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING OVER EAST MISSISSIPPI BY 7 PM. PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY ACROSS ANY GIVEN AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Apr 23, 4:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E1.00 INCH ATTALA MS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER
&&Local storm report, Apr 23, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 E CLEM 31.72N 89.72W
04/23/2010 E1.00 INCH COVINGTON MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD
&&Local storm report, Apr 23, 4:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL KILMICHAEL 33.44N 89.57W
04/23/2010 E0.88 INCH MONTGOMERY MS EMERGENCY MNGR
&&Local storm report, Apr 23, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL PEARL RIVER 32.79N 89.24W
04/23/2010 E1.00 INCH NESHOBA MS PUBLIC
&&Local storm report, Apr 23, 4:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CARROLLTON 33.50N 89.92W
04/23/2010 E0.88 INCH CARROLL MS EMERGENCY MNGR
REPORTED BY EOC
&&Local storm report, Apr 23, 4:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BAY SPRINGS 31.98N 89.28W
04/23/2010 E0.50 INCH JASPER MS NEWSPAPER
DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
IN BAY SPRINGS.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 44 min |
| Apr 23, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 50 min |
| Apr 23, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Apr 23, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 64 min |
| Apr 23, 3:13 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower, Washington | 62 min |
| Apr 23, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 59 min |
| Apr 23, 3:53 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 22 min |
| Apr 23, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 46 min |
| Apr 23, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Apr 23, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery, Webster | 67 min |
| Apr 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Noxubee, Winston | 63 min |
| Apr 23, 4:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore | 62 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 48 min |
| Apr 23, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 49 min |
| Apr 23, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Apr 23, 5:49 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 45 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.